MAUDE Adverse Event Report: ZIMMER GMBH NCB PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER GMBH NCB PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item number 0202263202, item name ncb, periprosthetic trochanter plate, right, wide, lot # 2976139.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the ncb pp plate and the screws were pulled out.The same plate was further bent and reinserted.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Event description: the products have been initially implanted on (b)(6) 2019.The distal end of the ncb pp plate and screws migrated.Therefore, on (b)(6) 2019 the devices were extracted.The ncb pp plate was bent and reinserted into the patient on that same surgery.(b)(4) created for migration; implant bent and reinserted on (b)(6) 2019 (this report).(b)(4) created for revision on (b)(6) 2019 due to implant fracture (0009613350-2020-00176-1).Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the x-ray review shows that the ncb pp plate and screws had migrated.The plate breakage, which is considered in complaint (b)(4), can also be seen.Product evaluation: visual examination: the ncb pp plate has been returned to manufacturer and investigated.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Instruction for use (ifu): in the ifu the following is listed in the section warnings: do not reuse.This device is single use only.Reuse of a single use device that has come in contact with blood, bone, tissue or other body fluids may lead to patient or user injury.Possible risks associated with reuse of a single use device include, but are not limited to, mechanical failure and transmission of infectious agents.Surgical technique: be aware that bending the plate may decrease its fatigue strength.Furthermore, the locking mechanism of the ncb hole may be damaged and, therefore, may no longer function.Do not use a hole that has been altered by contouring for locking.If the plate is bent, the mis guide cannot be used.Do not bend the ncb periprosthetic trochanter plate.Conclusion: the products have been initially implanted on (b)(6) 2019.The distal end of the ncb pp plate and screws migrated.Therefore, on (b)(6) 2019 the devices were extracted.The ncb pp plate was bent and reinserted into the patient on that same surgery.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for device migration.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9928360
Report Number0009613350-2020-00171
Device Sequence Number752439
Product Code HRS
UDI-Device Identifier00889024292710
UDI-Public00889024292710
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.02263.018
Device Lot Number2963779
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;